advertisement
Question
Posted by: addult | 2010-03-17

Coke

Dear Doc. Years ago I could drink plenty of Coke. About 10 tears ago i could not handle Coke and had to go onto Coke Light or what they call today coke zero or pepsi zero. As soon as I drink a glass or two of Pure coca cola i go all dizzy. Is this a blood sugar thing. I do not understand because my blood always checks out fine. Will this have an effect on stimulant medication?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageDietDoc

Dear Addult
It is possible that your reaction to standard carbonated cold drinks is triggered by a blood sugar reaction. Rather stick to drinking only sugar-free beverages. If you also find that you are developing such dizzy spells towards late afternoon when your blood sugar is low, then it may be a good idea to discuss this problem with your doctor and have a glucose tolerance test done. I am not sure what you mean by 'stimulant' medication? are you referring to antidepressants? if so, this should not affect your reaction to antidepressants unless you also feel dizzy as a side-effect of the medication and you drink sugar sweetened beverages. The combined effect may make you faint or have an accident.
Best regards
DietDoc

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: DietDoc | 2010-03-17

Dear Addult
It is possible that your reaction to standard carbonated cold drinks is triggered by a blood sugar reaction. Rather stick to drinking only sugar-free beverages. If you also find that you are developing such dizzy spells towards late afternoon when your blood sugar is low, then it may be a good idea to discuss this problem with your doctor and have a glucose tolerance test done. I am not sure what you mean by 'stimulant' medication? are you referring to antidepressants? if so, this should not affect your reaction to antidepressants unless you also feel dizzy as a side-effect of the medication and you drink sugar sweetened beverages. The combined effect may make you faint or have an accident.
Best regards
DietDoc

Reply to DietDoc

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement